MURAL - Maynooth University Research Archive Library



    The large deviations of estimating rate-functions


    Duffy, Ken R. and Metcalfe, Anthony P. (2005) The large deviations of estimating rate-functions. Journal of Applied Probability, 42 (1). pp. 267-274. ISSN 0021-9002

    [img]
    Preview
    Download (161kB) | Preview


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    Given a sequence of bounded random variables that satisfies a well known mixing condition, it is shown that empirical estimates of the rate-function for the partial sums process satisfies the large deviation principle in the space of convex functions equipped with the Attouch-Wets topology. As an application, a large deviation principle for estimating the exponent in the tail of the queuelength distribution at a single server queue with infinite waiting space is proved.

    Item Type: Article
    Additional Information: This is the postprint version of the article published at doi:10.1239/jap/1110381386 . Dedicated to John T. Lewis [1932-2004]
    Keywords: Estimating Large Deviations; Estimating Queue-Length Tails;
    Academic Unit: Faculty of Science and Engineering > Research Institutes > Hamilton Institute
    Item ID: 6222
    Identification Number: https://doi.org/10.1239/jap/1110381386
    Depositing User: Dr Ken Duffy
    Date Deposited: 01 Jul 2015 15:26
    Journal or Publication Title: Journal of Applied Probability
    Publisher: Applied Probability Trust
    Refereed: Yes
    Funders: Science Foundation Ireland (SFI), Irish Research Council for Science Engineering and Technology (IRCSET)
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year